Alert archive / Alabama / Tornado Warnings in 2025

Tornado Warning 9, NWS Birmingham, AL

February 16, 2025Macon County, Alabama

NWS Birmingham, AL issued this tornado warning at Feb 16, 2025, 2:48 AM CST for Macon County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2025, 2:48 AM CST (08:48 UTC)
Expired
Feb 16, 2025, 3:30 AM CST
In force
42 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Macon County, AL

The radar

The Maxwell AFB radar (KMXX), 19 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 2:54 AM CSTTSTM WND DMG3 Ne Cross Keys, ALTrees down and power poles broken along county rd 13 near Hardaway and Shorter. TDS on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:11 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

490 
WFUS54 KBMX 160848
TORBMX
ALC087-160930-
/O.NEW.KBMX.TO.W.0009.250216T0848Z-250216T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
248 AM CST Sun Feb 16 2025

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Central Macon County in southeastern Alabama...

* Until 330 AM CST.

* At 248 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Mount Meigs, or 11 miles east of Montgomery,
  moving east at 70 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Tuskegee, Shorter, Franklin, Liverpool, Lake Tuskegee, Tuskegee
  National Forest, Davisville, Society Hill, Hardaway, I 85 Rest
  Area, Uphapee Creek, Cross Keys, and Moton Field Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3237 8544 3228 8588 3230 8590 3228 8590
      3227 8592 3230 8595 3233 8597 3234 8599
      3236 8599 3238 8601 3254 8558 3250 8549
      3249 8544
TIME...MOT...LOC 0848Z 251DEG 62KT 3231 8608 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
5 follow-up statements
931 
WWUS54 KBMX 160850
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
250 AM CST Sun Feb 16 2025

ALC087-160930-
/O.CON.KBMX.TO.W.0009.000000T0000Z-250216T0930Z/
Macon AL-
250 AM CST Sun Feb 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR CENTRAL
MACON COUNTY...

At 250 AM CST, a severe thunderstorm capable of producing a tornado
was located near Shorter, or near Milstead, moving east at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tuskegee, Shorter, Franklin, Liverpool, Lake Tuskegee, Tuskegee
National Forest, Davisville, Society Hill, Hardaway, I 85 Rest Area,
Uphapee Creek, Cross Keys, and Moton Field Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3237 8544 3228 8588 3230 8590 3228 8590
      3227 8592 3230 8595 3233 8597 3234 8599
      3236 8599 3238 8601 3254 8558 3250 8549
      3249 8544
TIME...MOT...LOC 0850Z 256DEG 61KT 3235 8590 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
612 
WWUS54 KBMX 160857
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
257 AM CST Sun Feb 16 2025

ALC087-160930-
/O.CON.KBMX.TO.W.0009.000000T0000Z-250216T0930Z/
Macon AL-
257 AM CST Sun Feb 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR CENTRAL
MACON COUNTY...

At 257 AM CST, a confirmed tornado was located over Liverpool, or
near Tuskegee, moving east at 70 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tuskegee, Franklin, Liverpool, Tuskegee National Forest, Davisville,
Society Hill, Lake Tuskegee, I 85 Rest Area, Uphapee Creek, and Moton
Field Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3229 8583 3243 8588 3254 8558 3250 8549
      3249 8544 3237 8544
TIME...MOT...LOC 0857Z 250DEG 59KT 3238 8578 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
865 
WWUS54 KBMX 160907
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
307 AM CST Sun Feb 16 2025

ALC087-160930-
/O.CON.KBMX.TO.W.0009.000000T0000Z-250216T0930Z/
Macon AL-
307 AM CST Sun Feb 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR EAST
CENTRAL MACON COUNTY...

At 307 AM CST, a confirmed tornado was located near Tuskegee National
Forest, or 7 miles east of Tuskegee, moving east at 70 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tuskegee, Society Hill, Tuskegee National Forest, and Moton Field
Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3235 8565 3246 8569 3252 8553 3250 8549
      3249 8544 3238 8544
TIME...MOT...LOC 0907Z 252DEG 60KT 3242 8560 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
948 
WWUS54 KBMX 160908
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
308 AM CST Sun Feb 16 2025

ALC087-160930-
/O.CON.KBMX.TO.W.0009.000000T0000Z-250216T0930Z/
Macon AL-
308 AM CST Sun Feb 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR EAST
CENTRAL MACON COUNTY...

At 308 AM CST, a severe thunderstorm capable of producing a tornado
was located near Tuskegee National Forest, or 8 miles east of
Tuskegee, moving east at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Society Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3235 8563 3246 8564 3252 8553 3250 8549
      3249 8544 3238 8544
TIME...MOT...LOC 0908Z 251DEG 62KT 3243 8557 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
121 
WWUS54 KBMX 160920
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
320 AM CST Sun Feb 16 2025

ALC087-160930-
/O.EXP.KBMX.TO.W.0009.000000T0000Z-250216T0930Z/
Macon AL-
320 AM CST Sun Feb 16 2025

...THE TORNADO WARNING FOR EAST CENTRAL MACON COUNTY WILL EXPIRE AT
330 AM CST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 AM CST for southeastern
and east central Alabama.

&&

LAT...LON 3235 8563 3246 8564 3252 8553 3250 8549
      3249 8544 3238 8544
TIME...MOT...LOC 0920Z 251DEG 62KT 3249 8537 

$$

17/KLAWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 16, 12:17 AM CST, 2 hours 31 minutes earlier. Its key messages:

  • Issued at 1102 PM CST THU FEB 15 2025
  • Winter weather looks likely Tuesday night into Wednesday morning north of I-20. However, the impact window should only last a few hours past sunrise while the temperatures remain below freezing.
  • Widespread freezing temperatures will return by Wednesday night, with overnight lows ranging in the 20s into the weekend.
Area forecast discussion, Feb 16, 12:17 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1217 AM CST Sun Feb 16 2025

...New LONG TERM...

.KEY MESSAGES...
Issued at 1102 PM CST THU FEB 15 2025

 - Winter weather looks likely Tuesday night into Wednesday
   morning north of I-20. However, the impact window should only
   last a few hours past sunrise while the temperatures remain
   below freezing.

 - Widespread freezing temperatures will return by Wednesday
   night, with overnight lows ranging in the 20s into the weekend.

&&

.MESOSCALE UPDATE FOR SEVERE WEATHER...
Issued at 0742 PM CST SAT FEB 15 2025

Several bands of supercells are developing across the ArkLaMiss,
which are expected to quickly grow upscale into a squall line as a
vigorous shortwave trough swings around to a neutral tilt.
Greenville MS recently gusted to 67 mph. A wedge front remains in
far northeastern portions of Central Alabama, but the rest of the
forecast area remains well into the warm sector with dew points
in the lower 60s. Mid to upper 60s dew points are located closer
to the coast. A pocket of drier air aloft and some capping will
keep us dry the next couple of hours. But low-level moisture will
begin to surge ahead in advance of the line as it reaches the
stateline shortly after 11 PM. A few experimental Warn on Forecast
members indicate some cellular activity ahead of that, so will
continue to advertise a start time of 10 PM for the threat. CAMs
continue to indicate robust signatures of damaging winds despite
relatively low CAPE values due to a very strong 65 to 70 kt 850mb
LLJ, strong upper-level forcing/height falls, and strong low-
level convergence. This in addition to strong gradient winds ahead
of the line.

Low-level shear and SRH will also be favorable for quickly
developing QLCS tornadoes with 60 kts of 0-3km shear. The most
favorable line orientation for QLCS tornado development would be
any hint of a NW-SE orientation with outflow surges, though even
north-south orientations could be favorable given the magnitude
of the 0-3 km shear. Will additionally have a tornado threat with
any supercells that develop and merge into the line, and will be
watching closely for any development in eastern Louisiana and
southern Mississippi in the next couple hours. Highest tornado
threat will be in the far western counties and especially the
southern counties, where the 65 dew points will be surging in.
Make sure you have a way of getting warnings such as a weather
radio that will wake you up, keep your phones off Do not Disturb,
and consider going to your safe place even for a severe
thunderstorm warning.

32/JDavis

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1239 PM CST SAT FEB 15 2025

A broad warm sector is beginning to develop across Central Alabama
with the surface low currently deepening to our west over the
ArkLaTex. The warm front is well to our north near the Tennessee
Valley where the showers are currently located, so rain doesn't look
to be much of a hindrance to heating this go around, but there is
plenty of cloud cover to keep heating under control, and
temperatures aloft are a bit on the warm side. Nonetheless, 60s
dewpoints are beginning to advect northward now that surface winds
are shifting to the south, and expect a broad pre-frontal zone of
500-800 J/kg of MLCAPE to develop by late this afternoon as the
surface low begins to eject across the Midsouth. That doesn't sound
like a lot, but wind fields will ramp up significantly this evening
as the potent trough moves across the Southern Plains. The line of
storms should reach our western counties as early as 9-10 PM as the
LLJ increases to around 60-70 kts with eff. bulk shear values of
similar magnitude. Forecast sounds indicate elongated, curved
hodographs with high eff. SRH values of 400-600 m2/s2. Instability
will be the limiting factor tonight but, given the dynamics, will be
more than enough to support damaging straight line winds within
bowing segments along the length of the line with chances for
tornadoes embedded within the line. Some hi-res models are also
indicating discrete cellular activity developing over Mississippi
which could track into our southwestern counties. That's a bit more
uncertain, but we will also be monitoring for that activity.

The cold front and associated showers/storms will progress quickly
across the area overnight. The total severe window for this event
looks to only be around 6 to 8 hours. Severe potential should
decrease with eastward extent, especially for locations in the
northern half of the area, as instability begins to wane, but the
risk looks to continue until the front moves into Georgia early
tomorrow morning around 6 AM. The strong low-level flow will also
contribute to breezy and gusty conditions overnight, and a Wind
Advisory was issued for the entire forecast area until 12Z for
non-thunderstorm wind gusts up to 35 mph. Flooding is not
expected to be a concern due to the fast motion of this system,
and rain amounts look to be around one inch or less.

Temperatures may slowly fall during the day tomorrow as
northwesterly flow develops behind the front and ushers in a cold
airmass. Some locations in the north will hit the high temperature
early in the morning before falling into the 40s by the afternoon.
Some sprinkles may linger through midday, but expect cloud cover the
decrease gradually through the afternoon as the upper-level trough
pulls further away to the northeast.

86/Martin

&&

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1239 PM CST SAT FEB 15 2025

A broad warm sector is beginning to develop across Central Alabama
with the surface low currently deepening to our west over the
ArkLaTex. The warm front is well to our north near the Tennessee
Valley where the showers are currently located, so rain doesn't look
to be much of a hindrance to heating this go around, but there is
plenty of cloud cover to keep heating under control, and
temperatures aloft are a bit on the warm side. Nonetheless, 60s
dewpoints are beginning to advect northward now that surface winds
are shifting to the south, and expect a broad pre-frontal zone of
500-800 J/kg of MLCAPE to develop by late this afternoon as the
surface low begins to eject across the Midsouth. That doesn't sound
like a lot, but wind fields will ramp up significantly this evening
as the potent trough moves across the Southern Plains. The line of
storms should reach our western counties as early as 9-10 PM as the
LLJ increases to around 60-70 kts with eff. bulk shear values of
similar magnitude. Forecast sounds indicate elongated, curved
hodographs with high eff. SRH values of 400-600 m2/s2. Instability
will be the limiting factor tonight but, given the dynamics, will be
more than enough to support damaging straight line winds within
bowing segments along the length of the line with chances for
tornadoes embedded within the line. Some hi-res models are also
indicating discrete cellular activity developing over Mississippi
which could track into our southwestern counties. That's a bit more
uncertain, but we will also be monitoring for that activity.

The cold front and associated showers/storms will progress quickly
across the area overnight. The total severe window for this event
looks to only be around 6 to 8 hours. Severe potential should
decrease with eastward extent, especially for locations in the
northern half of the area, as instability begins to wane, but the
risk looks to continue until the front moves into Georgia early
tomorrow morning around 6 AM. The strong low-level flow will also
contribute to breezy and gusty conditions overnight, and a Wind
Advisory was issued for the entire forecast area until 12Z for
non-thunderstorm wind gusts up to 35 mph. Flooding is not
expected to be a concern due to the fast motion of this system,
and rain amounts look to be around one inch or less.

Temperatures may slowly fall during the day tomorrow as
northwesterly flow develops behind the front and ushers in a cold
airmass. Some locations in the north will hit the high temperature
early in the morning before falling into the 40s by the afternoon.
Some sprinkles may linger through midday, but expect cloud cover the
decrease gradually through the afternoon as the upper-level trough
pulls further away to the northeast.

86/Martin

&&

Previous long-term discussion:
(Monday night through next Saturday)
Issued at 1102 PM CST SAT FEB 15 2025

By the start of the long-term, the colder airmass should still be
in place across the region, with overnight lows still hovering at,
or slightly below freezing. However, temperatures will slightly
begin to rebound into Wednesday, as SW flow returns to the region
ahead of the next system. With that being said, the warm air
advection with this SW flow won't be all the strong, and a lot of
the warm air could be suppressed by moderate to heavy rainfall.
This will assist in the winter weather chances in our northern
zones, as temperatures here won't have a chance to get above
freezing as the system moves in. Thankfully, the window for any
kind of winter precipitation looks small, with temperatures
quickly rebounding to above freezing between 10AM and Noon. This
also means that any type of accumulation would be short lived, as
afternoon highs could reach the mid-40s in many of these
locations.

Once this trough and cold front push through the region, very
frigid temperatures will return to the region, as strong cold air
advection works in. Lows into Thursday morning could drop into the
teens, with them falling into the low-20s for most of the area.
This is where lows will remain for the rest of the forecast
period, with only a slight rebound possible into the weekend.
Elsewhere, afternoon highs will range in the upper-30s and
mid-40s, before rebounding into the upper-40s and mid-50s by the
weekend as well.

/44/

&&

.AVIATION...
(06Z TAFS)
Issued at 1059 PM CST SAT FEB 15 2025

A line of thunderstorms will move quickly eastward between 6z and
11z, with gusts briefly up to 50kts as the line moves through.
Southerly winds ahead of the line will continue to gust to
30-35kts with medium chances of LLWS as well. Cigs will be
predominately MVFR tonight and into Sunday, with MVFR lingering
for much of the day Sunday behind the cold front. Winds will shift
to westerly and eventually northwesterly.

32/JDavis

&&

.FIRE WEATHER...

MinRH values will drop behind the cold front by Monday, with
values ranging in the mid 30% in the afternoon. However, these
values will rebound into Wednesday ahead of the next system.
Another 3/4-1 inch of rainfall will be possible with this midweek
system, with MinRH values dropping dropping back into the Mid-30s
by Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     53  25  50  26 /  30   0   0   0
Anniston    56  27  50  28 /  30   0   0   0
Birmingham  53  28  50  30 /  20   0   0   0
Tuscaloosa  53  28  52  30 /  20   0   0   0
Calera      54  29  51  31 /  20   0   0   0
Auburn      58  30  52  32 /  30   0   0   0
Montgomery  59  30  54  32 /  20   0   0   0
Troy        60  30  55  32 /  30   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 AM CST this morning for the following
counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-
Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-
Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-
Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St.
Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.

&&

SHORT TERM...86
LONG TERM..../44/
AVIATION...32
Hazardous weather outlook, Feb 15, 4:19 AM CST, 22 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
419 AM CST Sat Feb 15 2025

ALZ011>015-017>050-161330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
419 AM CST Sat Feb 15 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a level 2 to 3 risk, out of 5, for severe storms affecting
central Alabama tonight. Threats include tornadoes and damaging,
straight-line winds. This threat could begin as early as 9 pm in the
western part of the state and end as late as 4 am in the eastern
part of the state.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is needed for
tonight.

In the hours before

Local storm report, Feb 16, 2:19 AM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
219 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     Tstm Wnd Gst     Anniston Regional Airpo 33.59N 85.85W
02/16/2025  M55 MPH          Calhoun            AL   ASOS

&&

GMS
Local storm report, Feb 16, 2:25 AM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
225 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     Tstm Wnd Dmg     2 E Pell City           33.59N 86.26W
02/16/2025                   St. Clair          AL   Emergency Mngr

            Trees down in the Pell City area.

&&

GMS
Local storm report, Feb 16, 2:26 AM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
226 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     Tstm Wnd Dmg     1 E Moody               33.59N 86.48W
02/16/2025                   St. Clair          AL   Emergency Mngr

            Trees down in the Moody area.

&&

GMS
Local storm report, Feb 16, 2:29 AM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
229 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     Tstm Wnd Gst     Dannelly Field          32.30N 86.39W
02/16/2025  M70 MPH          Montgomery         AL   ASOS

&&

GMS
Local storm report, Feb 16, 2:33 AM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
233 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     Tstm Wnd Gst     Sylacauga Municipal Air 33.17N 86.30W
02/16/2025  M62 MPH          Talladega          AL   ASOS

&&

GMS
Local storm report, Feb 16, 2:36 AM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
236 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     Tstm Wnd Dmg     4 N Martin Lake at Kowa 32.80N 85.98W
02/16/2025                   Tallapoosa         AL   Emergency Mngr

            Trees down in the Willow Point area.

&&

GMS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:36 PM CSTSevere Thunderstorm WarningBMXLamar, Marion54 min
Feb 15, 10:44 PM CSTTornado WarningBMXMarion26 min
Feb 15, 11:26 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens64 min
Feb 15, 11:36 PM CSTSevere Thunderstorm WarningBMXLamar24 min
Feb 15, 11:38 PM CSTSevere Thunderstorm WarningBMXMarion, Walker, Winston45 min
Feb 15, 11:46 PM CSTSevere Thunderstorm WarningBMXGreene, Sumter59 min
Feb 15, 11:46 PM CSTSevere Thunderstorm WarningBMXTuscaloosa, Walker74 min
Feb 16, 12:14 AM CSTTornado WarningBMXGreene, Sumter46 min
Feb 16, 12:19 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXHale, Marengo71 min
Feb 16, 12:19 AM CSTTornado WarningBMXGreene, Hale, Tuscaloosa41 min
Feb 16, 12:25 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBlount, Jefferson67 min
Feb 16, 12:42 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBibb, Perry58 min
Feb 16, 12:42 AM CSTTornado WarningBMXHale33 min
Feb 16, 12:52 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXEtowah, St. Clair, Shelby68 min
Feb 16, 12:53 AM CSTTornado WarningBMXPerry52 min
Feb 16, 1:06 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXChilton, Dallas69 min
Feb 16, 1:23 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXCalhoun, Cherokee, Talladega67 min
Feb 16, 1:29 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXAutauga, Lowndes76 min
Feb 16, 1:43 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXCoosa, Elmore77 min
Feb 16, 1:56 AM CSTTornado WarningBMXCoosa19 min
Feb 16, 1:58 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXClay, Cleburne62 min
Feb 16, 2:06 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXMontgomery69 min
Feb 16, 2:14 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXChambers, Randolph, Tallapoosa76 min
Feb 16, 2:35 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBullock, Chambers, Lee, Macon, Pike72 min
Feb 16, 2:43 AM CSTTornado WarningBMXLee, Tallapoosa16 min
Feb 16, 3:14 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBarbour, Russell76 min

Nearby

Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.